Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 

 

Reconstruction algorithms in irregular sampling


Author: Karlheinz Gröchenig
Journal: Math. Comp. 59 (1992), 181-194
MSC: Primary 41A25; Secondary 41A80, 42A15, 65D99, 94A12
MathSciNet review: 1134729
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A constructive solution of the irregular sampling problem for band-limited functions is given. We show how a band-limited function can be completely reconstructed from any random sampling set whose density is higher than the Nyquist rate, and give precise estimates for the speed of convergence of this iteration method. Variations of this algorithm allow for irregular sampling with derivatives, reconstruction of band-limited functions from local averages, and irregular sampling of multivariate band-limited functions.


References [Enhancements On Off] (What's this?)

  • [1] Arne Beurling, Local harmonic analysis with some applications to differential operators, Some Recent Advances in the Basic Sciences, Vol. 1 (Proc. Annual Sci. Conf., Belfer Grad. School Sci., Yeshiva Univ., New York, 1962–1964) Belfer Graduate School of Science, Yeshiva Univ., New York, 1966, pp. 109–125. MR 0427956
  • [2] Arne Beurling and Paul Malliavin, On the closure of characters and the zeros of entire functions, Acta Math. 118 (1967), 79–93. MR 0209758
  • [3] Paul L. Butzer and Guido Hinsen, Two-dimensional nonuniform sampling expansions—an iterative approach. II. Reconstruction formulae and applications, Appl. Anal. 32 (1989), no. 1, 69–85. MR 1017524, 10.1080/00036818908839839
  • [4] P. L. Butzer, W. Splettstösser, and R. L. Stens, The sampling theorem and linear prediction in signal analysis, Jahresber. Deutsch. Math.-Verein. 90 (1988), no. 1, 70. MR 928745
  • [5] W. J. Coles, A general Wirtinger-type inequality, Duke Math. J 27 (1960), 133–138. MR 0110770
  • [6] R. J. Duffin and A. C. Schaeffer, A class of nonharmonic Fourier series, Trans. Amer. Math. Soc. 72 (1952), 341–366. MR 0047179, 10.1090/S0002-9947-1952-0047179-6
  • [7] Ky Fan, Olga Taussky, and John Todd, Discrete analogs of inequalities of Wirtinger, Monatsh. Math. 59 (1955), 73–90. MR 0070676
  • [8] Hans G. Feichtinger, Discretization of convolution and reconstruction of band-limited functions from irregular sampling, Progress in approximation theory, Academic Press, Boston, MA, 1991, pp. 333–345. MR 1114782
  • [9] Hans G. Feichtinger and Karlheinz Gröchenig, Iterative reconstruction of multivariate band-limited functions from irregular sampling values, SIAM J. Math. Anal. 23 (1992), no. 1, 244–261. MR 1145171, 10.1137/0523013
  • [10] Hans G. Feichtinger and Karlheinz Gröchenig, Irregular sampling theorems and series expansions of band-limited functions, J. Math. Anal. Appl. 167 (1992), no. 2, 530–556. MR 1168605, 10.1016/0022-247X(92)90223-Z
  • [11] -, Multidimensional irregular sampling of band-limited functions in $ {L^p}$-spaces, in Multivariate Approximation Theory IV (C. K. Chui, W. Schempp and K. Zeller, eds.), ISNM 90, Birkhäuser, Basel, 1989, pp. 135-142.
  • [12] Hans G. Feichtinger and Karlheinz Gröchenig, Error analysis in regular and irregular sampling theory, Appl. Anal. 50 (1993), no. 3-4, 167–189. MR 1278324, 10.1080/00036819308840192
  • [13] H. G. Feichtinger, K. Gröchenig, and M. Hermann, Iterative methods in irregular sampling theory, Numerical Results, vol. 7, Aachener Symposium für Signaltheorie, ASST 1990, Aachen, Informatik Fachber. 253, Springer, 1990, pp. 160-166.
  • [14] Karlheinz Gröchenig, A new approach to irregular sampling of band-limited functions, Recent advances in Fourier analysis and its applications (Il Ciocco, 1989), NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci., vol. 315, Kluwer Acad. Publ., Dordrecht, 1990, pp. 251–260. MR 1081352
  • [15] G. Hardy, J. E. Littlewood, and G. Pólya, Inequalities, 2nd ed., Cambridge Univ. Press, 1952.
  • [16] A. J. Jerri, The Shannon sampling theorem--its various extensions and applications. A tutorial review, Proc. IEEE 65 (1977), 1565-1596.
  • [17] H. J. Landau, Necessary density conditions for sampling and interpolation of certain entire functions, Acta Math. 117 (1967), 37–52. MR 0222554
  • [18] -, Sampling data transmission and the Nyquist rate, Proc. IEEE 55 (1967), 1701-1706.
  • [19] Norman Levinson, Gap and Density Theorems, American Mathematical Society Colloquium Publications, v. 26, American Mathematical Society, New York, 1940. MR 0003208
  • [20] F. A. Marvasti, A unified approach to zero-crossing and nonuniform sampling of single and multidimensional systems, Nonuniform (P. O. Box 1505, Oak Park, IL 60304), 1987.
  • [21] F. Marvasti and M. Analoui, Recovery of signals from nonuniform samples using iterative methods, Proc. Internat. Sympos. Circuits Systems, Portland, OR, May 1989.
  • [22] F. A. Marvasti, An iterative method to compensate for the interpolation distortion, IEEE Trans. Acoust. Speech Signal Process. 37 (1989), 1619-1621.
  • [23] A. Papoulis, Signal analysis, McGraw-Hill, New York, 1977.
  • [24] Michael D. Rawn, A stable nonuniform sampling expansion involving derivatives, IEEE Trans. Inform. Theory 35 (1989), no. 6, 1223–1227. MR 1036626, 10.1109/18.45278
  • [25] K. D. Sauer and J. P. Allebach, Iterative reconstruction of band-limited images from nonuniformly spaced samples, IEEE Trans. Circuits and Systems 34 (1987), 1497-1506.
  • [26] R. G. Wiley, Recovery of band-limited signals from unequally spaced samples, IEEE Trans. Comm. 26 (1978), 135-137.
  • [27] S. Yeh and H. Stark, Iterative and one-step reconstruction from nonuniform samples by convex projections, J. Opt. Soc. Amer. A 7 (1990), 491-499.
  • [28] D. C. Youla and H. Webb, Image restoration by the method of convex projections: Part I, IEEE Trans. Med. Imag. 1 (1982), 81-94.
  • [29] Robert M. Young, An introduction to nonharmonic Fourier series, 1st ed., Academic Press, Inc., San Diego, CA, 2001. MR 1836633

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 41A25, 41A80, 42A15, 65D99, 94A12

Retrieve articles in all journals with MSC: 41A25, 41A80, 42A15, 65D99, 94A12


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1992-1134729-0
Keywords: Band-limited functions, irregular sampling, Wirtinger's inequality
Article copyright: © Copyright 1992 American Mathematical Society